MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH T-HANDLE INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

EIT EMERGING IMPLANT TECHNOLOGIES GMBH T-HANDLE INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number PET30101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, on (b)(6) 2021 on two separate occasions the surgeon went to insert a straight conduit tlif cage, inserted the cage and rotated the cage to height.It went to release the inserter from the cage and the cage would not release.Inner shaft would continuously spin and not release.Then the inner shaft of inserter broke and cage was still attached to broken inserter.Cage and inserter was removed and another cage was opened and another inserter was used.This happened for two separate cages and inserters.Procedure was completed successfully without any surgical delay.No fragments generates and no patient consequences.This report is for one (1) t-handle inserter.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- the complaint condition was confirmed for the t-handle inserter (p/n: pet30101, lot #: e19di1385).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - part # pet30101 lot # e19di1385 supplier: eit ¿ batch1: lot qty of units were released on 11 may 2020 with no discrepancies.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D10: date of concomitant therapy is (b)(6) 2021.H6: visual inspection: the t-handle inserter was received at us customer quality (cq).Upon visual inspection of the complaint device and received images, it was observed that the pet30101 b plif inserter pin was broken at the laser weld next to the thread.There were scratches on the device but have no impact on the device functionality.No other issues were observed with the returned device.Dimensional inspection: measured dimensions: shaft diameter = conform.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Pet30101 t-handle inserter sh connection pet30101 b plif inserter pin pet30102-01 eit plif inserter connecting rod, sh investigation conclusion the complaint condition was confirmed for the t-handle inserter.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE INSERTER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
Manufacturer (Section G)
CMW MFG & MATERIAL WAREHOUSE
Manufacturer Contact
daniel seng
eisenbahnstrasse 84
wurmlingen, PA D-785-73
GM   D-78573
6103142063
MDR Report Key12343757
Report Number3013730328-2021-00043
Device Sequence Number17127877
Product Code MAX
UDI-Device Identifier04260397088388
UDI-Public(01)04260397088388
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPET30101
Device Catalogue NumberPET30101
Device Lot NumberE19DI1385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer09/08/2021
08/30/2022
08/30/2022
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/16/2021
08/30/2022
08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CAGE/SPACER; UNKNOWN CAGE/SPACER
Patient SexUnknown